Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 20, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Mar 23, 2007, 6:33 PM CDT for Meade County, Seward County, Kansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2007, 6:33 PM CDT (23:33 UTC)
- Expired
- Mar 23, 2007, 6:54 PM CDT
- In force
- 21 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
Counties Meade County, KS, Seward County, KS
The radar
The Dodge City radar (KDDC), 82 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 4:40 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 232333
SVRDDC
KSC119-175-240015-
/O.NEW.KDDC.SV.W.0020.070323T2333Z-070324T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
633 PM CDT FRI MAR 23 2007
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MEADE COUNTY IN SOUTHWEST KANSAS.
EASTERN SEWARD COUNTY IN SOUTHWEST KANSAS.
* UNTIL 715 PM CDT
* AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR KISMET...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
KISMET...
PLAINS CITY...
MEADE STATE PARK...
MISSLER...
RURAL RESIDENCES OF EASTERN SEWARD AND WESTERN MEADE COUNTIES.
IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE
KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR SOUTHWESTERN KANSAS.
LAT...LON 3736 10085 3701 10089 3703 10035 3746 10038
3739 10064
$$
RITTERLING1 follow-up statement
000
WWUS53 KDDC 232354
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
654 PM CDT FRI MAR 23 2007
KSC119-175-240004-
/O.CAN.KDDC.SV.W.0020.000000T0000Z-070324T0015Z/
MEADE KS-SEWARD KS-
654 PM CDT FRI MAR 23 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEWARD AND WESTERN
MEADE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO
LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL
WILL STILL BE POSSIBLE OVER EASTERN SEWARD AND WESTERN MEADE
COUNTIES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR SOUTHWESTERN KANSAS.
LAT...LON 3736 10085 3701 10089 3703 10035 3746 10038
3739 10064
$$
RITTERLINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:39 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Mar 23, 3:39 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 339 PM CDT FRI MAR 23 2007 .DISCUSSION... DAYS 1-2... MAIN FORECAST CHALLENGE THIS AFTERNOON IS PRECIPITATION AND IF A FLOOD WATCH WILL BE NEEDED FOR PARTS OF SOUTHWESTERN KANSAS. PRECIPITABLE WATER ON THE NAM WAS INDICATING BETWEEN 1.0 AND 1.5 INCHES OF WATER OVER SW KS BY SATURDAY AFTERNOON. MODELS ARE ALSO SHOWING ROBUST MOISTURE BEING PUSHED INTO THE REGION BY SOUTHERLY WINDS. AS A SLOW MOVING UPPER LEVEL STORM SYSTEM APPROACHES THE AREA FROM THE SOUTHWEST OVERNIGHT SCATTERED SHOWERS ARE EXPECTED TO DEVELOP. GIVEN THE ABUNDANT MOISTURE ALREADY AVAILABLE AND IMPROVING INSTABILITY AHEAD OF THIS SYSTEM PERIODS OF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHWEST KANSAS THROUGH SATURDAY AS OUR UPPER LEVEL DISTURBANCE SLOWLY MOVES NORTHEAST INTO SE COLORADO. GIVEN THIS PROLONGED PERIOD OF RAINFALL AND ALREADY SATURATED GROUND ACROSS OUR NW CWA...ANY EXTRA RAINFALL WILL ONLY ADD FUEL TO THE FIRE FOR LOCALIZED FLOODING. ALSO SOME SMALL HAIL MAY BE AN ISSUE EARLIER TONIGHT. EARLIER TODAY TSRA OVER THE PANHANDLE OF TEXAS PRODUCED 1/4 TO 1/2 INCH HAIL SO GIVEN THE ENVIRONMENT SEE NO REASON WHY A FEW STORMS IN OUR CWA WILL NOT ALSO PRODUCE SOME SMALL HAIL AS WELL. DAYS 3-7... WITH RUN TO RUN CONSISTENCY FROM ALL THE MODELS AND ENSEMBLES TODAY PCPN IS STILL EXPECTED TO BE EAST OF THE AREA SUNDAY NIGHT. AS OUR FIRST SYSTEM CONTINUES TO MOVE INTO THE MISSISSIPPI VALLEY EARLY NEXT WEEK MID LVL WINDS WILL BACK BECOMING MORE WESTERLY ENHANCING DOWNSLOPE CONDITIONS. AS A RESULT SEE LITTLE REASON TO DISAGREE WITH THE GFS/ECMWF 85H TEMPS PROGS OF +14 TO +17C ON 00Z TUE AND 00Z WED. OUR NEXT PACIFIC SYSTEM REMAINS PROGGED TO CROSS INTO THE PLAINS MID WEEK. FALLING PRESSURES ALONG THE WESTERN HIGH PLAINS WILL RESULT IN BREEZY TO WINDY CONDITIONS MID WEEK. ON THURSDAY AS THIS NEXT SYSTEM MOVES E/NE OF THE AREA A COLD FRONT WILL SLIDE SOUTH ACROSS KS INTO OKLAHOMA. BASED ON THE 24H CHANGE IN 925/85H TEMPS EXPECTED TO BE MORE SEASONAL ON THURSDAY. TIMING STILL SOMEWHAT UNCERTAIN WITH THIS NEXT SYSTEM SO WILL STAY WITH PERSISTENCE AND LEAVE POPS AS IS FOR NOW WED-WED PM. && .AVIATION... UPDATED AVIATION DISCUSSION WILL BE OUT BY 4 PM && DAYS 8-10... THE OUTLOOK FOR FRIDAY MARCH 30TH THROUGH SUNDAY APRIL 1ST CALLS FOR NEAR NORMAL TEMPERATURES AND ABOVE NORMAL RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... DDC 58 70 52 74 / 70 70 20 20 GCK 56 70 49 73 / 80 70 0 0 EHA 53 70 48 74 / 80 50 0 0 LBL 57 72 51 74 / 90 60 10 10 HYS 57 69 52 73 / 70 40 20 10 P28 61 72 60 73 / 40 50 40 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN31/18
Hazardous weather outlook, Mar 23, 5:00 AM CDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT FRI MAR 23 2007 KSZ030-031-043>046-061>066-074>081-084>090-241000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 500 AM CDT FRI MAR 23 2007 /400 AM MDT FRI MAR 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND INCREASE IN AREAL COVERAGE TONIGHT. LOCALLY HEAVY RAIN AMOUNTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY MORNING. SOME CLEARING CAN BE EXPECTED EARLY SATURDAY AFTERNOON. ISOLATED THUNDERSTORMS MAY DEVELOP LATE SATURDAY AFTERNOON. THESE STORMS WILL PROBABLY NOT BE SEVERE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL PROBABLY NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, Mar 23, 6:06 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
606 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 15 S MEADE 37.07N 100.34W
03/23/2007 M1.00 INCH MEADE KS STORM CHASER
0539 PM HAIL 3 SE LIBERAL 37.01N 100.90W
03/23/2007 E0.88 INCH SEWARD KS COUNTY OFFICIAL
0541 PM HAIL 3 SE LIBERAL 37.01N 100.90W
03/23/2007 E1.00 INCH SEWARD KS COUNTY OFFICIAL
0559 PM HAIL 6 S MINNEOLA 37.36N 100.01W
03/23/2007 E1.75 INCH CLARK KS STORM CHASER
&&
RBURGERTLocal storm report, Mar 23, 6:09 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
609 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 3 E GREENSBURG 37.61N 99.24W
03/23/2007 E0.88 INCH KIOWA KS STORM CHASER
KAKE TV STORM CHASER
&&
RBURGERTLocal storm report, Mar 23, 6:12 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
612 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 3 E GREENSBURG 37.61N 99.24W
03/23/2007 M0.88 INCH KIOWA KS STORM CHASER
BY KAKE TV STORM CHASER
&&
06Local storm report, Mar 23, 6:13 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
613 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 11 NE ASHLAND 37.30N 99.63W
03/23/2007 M2.00 INCH CLARK KS LAW ENFORCEMENT
&&
06Local storm report, Mar 23, 6:32 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
632 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL BUCKLIN 37.55N 99.63W
03/23/2007 E0.75 INCH FORD KS LAW ENFORCEMENT
0632 PM HAIL 2 W BUCKLIN 37.55N 99.67W
03/23/2007 E1.75 INCH FORD KS LAW ENFORCEMENT
&&
RBURGERTLocal storm report, Mar 23, 6:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
633 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 2 W BUCKLIN 37.55N 99.67W
03/23/2007 M1.75 INCH FORD KS LAW ENFORCEMENT
&&
06The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:30 PM CDT | Flood Watch | DDC | Finney, Grant, Hamilton, Kearny, Scott, Stanton | 22 hr |
| Mar 23, 3:47 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 43 min |
| Mar 23, 4:30 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 45 min |
| Mar 23, 4:48 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 42 min |
| Mar 23, 4:57 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 48 min |
| Mar 23, 5:25 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 35 min |
| Mar 23, 5:42 PM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward | 48 min |
| Mar 23, 5:46 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pratt | 44 min |
| Mar 23, 5:57 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 33 min |
| Mar 23, 6:26 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 34 min |
| Mar 23, 6:36 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.